Chat and Community Forums Closed

Due to the popularity of social media, we have seen decreasing engagement on our forums and chat. Please know we want to keep talking to you about epilepsy, seizures, and what you need. We want to stay connected with you.

Community Forum

Keppra-withdrawal

Good night, first of all I'd like to say English is not my native so I might have some grammatical mistakes, my name is Walter and i have my first seizure at the age of 15 without any previous syntoms, it just came out of nowhere and i have had like 8 or 10 episodes in the last 13 years, Sometimes 1 seizure a year, sometimes i spent like 2 years without seizures (or medications at all) but unfortunately i hade 3 episodes in the last 2 months for the neurologists in my country (Colombia) gave me keppra to control it while they re-do some exams to see why i have this isolated seizures (3 500mg pills every 8 hours) but i felt the side effects like a truck in my life, from depression to some emotional crisis you might know well from it which take me to the secons part of this...

I'm not emotionally strong to keep having keppra and i would like to quit it but as i read the seizures might come stronger, please help me, i'm really desparate and medicine in my country is not the best.

Any advices on anything? I'm open minded to any obsarvation i might try to, the CAT scan and the EEG seems preety normal according to the doctors, my ensuranse denied an NMR but i'm saving some money to take the exam...

I've been really afraid of reading about my condition, today is the first time I do this and I'm really looking forward to understand more, is there a cure, anything this could be related to, is this something i have to accept and live with?

Thanks to all, please help me

Comments

As an eplieptic, not a doctor

As an eplieptic, not a doctor, I say Don’t stop taking your meds. That’s about the worst thing you can do. If you do your seziures will only get worse.    You mentioned you have about a seziure a year. Some epleptics have dozens of seziures in a single day. At one point I was averaging a seziure every 7-10 days. I envy you for having only one seziure a year. Count yourself lucky.      I also take Keppra: 1000mg am and 1000mg pm. Any time I forget my meds, I’m almost always guarented a seziure. I even have a timer set to go off to remind me when it’s time to take my meds. As long as it is not having any serious side effects, I would highly advise  don’t stop taking them. All us epeliptics would all like to quit medication if we could, but unfortunitly for most it’s the only option.     Getting a CAT scan or EEG  wil help give the doctors more information about your seziures, but won’t actually solve them. The really is no cure. Some people will stop having seziures with certian medications, which is what doctors normally try first. If medications alone don’t reduce or prevent them, they may refer you consider a Vagus Nerve Stimulator Implant, brian surgery, or the Ketogentic diet, but these are last resorts when all else fails, and there sucess rates vary. 

Hi there, has anyone gone

Hi there, has anyone gone through withdrawals from Dilantin? Did you have any symptoms? How long did they last? My mom is 4 days from her last Dilantin pill and still is having memory problems and not connecting very well. She has been through a lot the last three months. Had a quadruple bypass, surgery caused a minor stroke, brain seizures (what the Nero at the hospital referred to them as) put her on high doses of Valproic Acid, Keppra and Dilantin. Went to a new neurologist at the Mayo Clinic who said the drugs were too much (she was like a zombie) so the tapering began. One drug at a time starting with Valproic acid, then Keppra and last Dilantin. Last pill was Saturday. We are just wondering if anyone else has go through withdrawals, what were the Symptoms and for how long? 

Our Mission

The mission of the Epilepsy Foundation is to lead the fight to overcome the challenges of living with epilepsy and to accelerate therapies to stop seizures, find cures, and save lives.

 
24/7 helpline